PDA

View Full Version : Antidepressant (Cipralex) Withdrawl?



Pages : [1] 2

kylet3
07-11-2012, 05:27 PM
Hi All,

I wanted to put my story out there and see if they've had any similar experiences or so I know what to expect.

I've been on an antidepressant known as Cipralex for nearly three years now and I think I'm at a point where it's time to come off of it. I went to the dr and he told me to cut my dosage back to 5mg for 30 days and then if I still feel okay to just stop it there. Tonight is the 30th day and my last pill... However with it being an SSRI, he warned me I might feel loopy for a couple of days and get the withdrawl symptoms.

I know what withdrawl symptoms are like, I've also read horror stories about how terrible it is to come off of it, so I'm hoping this doesnt last for more than a couple of days, I'm thinking my weekend is going to be absolute hell.

Has anyone gone through this before with this or any similar drug? I'm just wondering so I have an idea.

BlueRidge
07-11-2012, 05:32 PM
what are the withdrawal symptoms?

kylet3
07-11-2012, 05:34 PM
It's also known as Lexapro

The shocks (zaps), headaches, dizziness, nausea, fatigue, etc, pretty generic stuff but it's just how long it lasts that I'm worried about.

galaxygirl
07-11-2012, 05:36 PM
Is it possible to switch to a drug that has a longer half-life, like Prozac, and then wean yourself off that one so that the side effects aren't so bad?

Eta: I think the length and severity of the side effects vary depending on the person.

kylet3
07-11-2012, 05:38 PM
Is it possible to switch to a drug that has a longer half-life, like Prozac, and then wean yourself off that one so that the side effects aren't so bad?

Possibly but I'm not entirely sure what's going to happen with coming off the pills as of tomorrow officially, so I'll have to see what happens.

modern_muslimah
07-11-2012, 05:44 PM
I took an SSRI (Zoloft) years ago and stopped suddenly. I had the worse headaches when taking it and stopped because the headaches were so unbearable. The side effects were gone once I quit taking it.

Since you were weaned off the meds, your side effects (if any) may not be too bad. I had really bad side effects (more of the worse headaches of my life) for two weeks when I stopped taking another anti-depressant. However, it was an SNRI not an SSRI. Still, the experience was enough to make me resolve not to take anti-depressants again if I can avoid it.

Like galaxy mentioned, the side effects and severity of them depend on the person. Someone can have no side effects and others can have very severe side effects.

PrincessLeppard
07-11-2012, 09:55 PM
It's also known as Lexapro

The shocks (zaps), headaches, dizziness, nausea, fatigue, etc, pretty generic stuff but it's just how long it lasts that I'm worried about.

I had almost no side effects coming off of Lexapro, except for some hot flash like incidences. And I didn't step down like you did.

Everyone is different, but that was my experience. :)

Gazpacho
07-11-2012, 10:13 PM
I have dealt with withdrawal for Celexa, which is similar to Lexapro. In my case, the doctor tapered me too fast. I was going from 40 to 0 with a 10mg decrease every ten days! I experienced headaches and dizziness each step down. We switched to a slower taper where at the end I took it every other day for ten days, and it was fine.

Have you had symptoms going down so far? If not, it's highly unlikely you'll experience anything serious going from 5 to 0 after 30 days at 5.

If you have experienced symptoms going down, you can cut the pill again to take 2.5 each day and finally every other day.


Is it possible to switch to a drug that has a longer half-life, like Prozac, and then wean yourself off that one so that the side effects aren't so bad?
This strategy is commonly employed for antidepressants with worse withdrawal. It's not frequently used for Lexapro, but it is an option if you have a history of bad withdrawal.

BigB08822
07-12-2012, 04:04 AM
I remember when I came off of Paxil (or forgot to take it for one too many days in a row) it would send me into withdrawal. It wasn't too bad but I would have sudden jolts. Like everything would suddenly shift underneath me and it was over as soon as it started. Kind of like a very mild shock or something. Everyone I know who took Paxil felt the same thing when they quit and I wonder if this is a similar problem with other antidepressants.

cruisin
07-12-2012, 02:51 PM
I was on Prozac, years ago. I had the jitters, wrestles legs, while I was on it. I didn't have any problem stopping. Then, when I needed an SSRI a few years later, they put me on Zoloft, had worse side effects from that. Worse jitters, hard time sleeping, hair falling out. I also had some withdrawal going off the Zoloft, nothing awful and only for a few days. I do better with anti-anxiety meds, like Buspirone (Buspar).

kylet3
07-12-2012, 07:07 PM
I've been on 10mg for almost three years now, dr told me to go down to 5mg every day for a month and then if I was feeling okay, to then stop. I haven't felt any changes going from 10 to 5, for the past month, so I'm hoping it will be relatively smooth stopping altogether but it usually never is with me :( Saturday will be the real telltale sign.

cruisin
07-12-2012, 10:20 PM
I've been on 10mg for almost three years now, dr told me to go down to 5mg every day for a month and then if I was feeling okay, to then stop. I haven't felt any changes going from 10 to 5, for the past month, so I'm hoping it will be relatively smooth stopping altogether but it usually never is with me :( Saturday will be the real telltale sign.

That is very encouraging. I think you will probably had very little, if any, symptoms, based on that. Good luck.

kylet3
07-17-2012, 06:55 PM
Day 6. No really bad stuff like shocks or zaps, but I am definitely lethargic bordering on exhaustion, even with a ton of sleep I'm still tossing and turning right now but I think that's partly to be expected. Ideally what I need is a week or two off just to rest up and gain my energy but with a full time 9-5 job I can't afford to take time off right now :(

kylet3
07-18-2012, 05:01 PM
So with anyone who has been on SSRI's, I'm not really getting the zaps/brain shocks but I am finding that I'm really lethargic, fatigued/tired. Did anyone else experience when they came off the pills? I think it has something to do with the serotonin levels dropping, so I've started taking some fish oil capsules and I'm going to see if I can find anything else with Vitamin D which is supposed to help raise the serotonin levels.

I dunno, right now it's not good, I'm really struggling but I really don't want to go back on those damn pills. I don't want to be dependent for the rest of my life.

PrincessLeppard
07-18-2012, 11:45 PM
I've never really slept well, so I don't know if coming off of Lexapro really affected me in that way.

If you feel like you still need them, don't be afraid to go back on them until you are in a better spot in your life.